Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long Term Side Effects of PEP
Aug 22, 2012

Thank you for answering my prior question. I am on 16th day of PEP truvada only. Have side effects but main problem is anxiety. I have low back pain and stomach pain and scared to death of liver and/or kidney damage. Doctor ran blood at 8th day and said looked fine. Running blood test again at 18th day. This was one time event and really pretty healthy prior to this . Are my concerns for long term liver and/or kidney damage from 28 days of truvada unfounded. I can handle the other side effects but the anxiety is killing me.

Response from Dr. Young

Hello and thanks for posting.

It's exceedingly rare that the 28 days of PEP results in any long-term toxicity of the kidney or liver, especially among persons (like you) who were healthy when starting.

Sounds like you're going to have monitoring again in a couple of days; I'd mention your concerns to your healthcare provider.

Be well, BY



Previous
Treatment
Next
Ruling out HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement